Posted by: Emma | 2011-01-31

All in my head?

Dear CS

I was diagnosed with an underactive thyroid in Oct. last year. I have been taking o.o5 Eltroxin ever since. However I am not feeling well and I am becoming more depressed by the day. My GP says that I should be feeling fine by now. She does not know why I am not feeling well. And she has not been helpful in suggesting any other treatment or tests. Other people on Eltroxin seem to be fine, so is this problem just in my mind?! I don''t know what to think anymore. I am also taking 15mg Remeron at night. I think Remeron is at least keeping me from falling apart completely. I have totally lost my self confidence over this.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

The problem is NOT "just in your mind", especially as you describe feling inceasingly depressed, despite having been on some Eltroxin for 5 months now.
Sounds like you may need a more expert assessment, diagnosis and explanation of whatever is found, bu a suitable specialist - maybe at first a specialist physician, later maybe a psychiatrist.
Thwere are a number of useful tests of thyroid function, and their interpretation is a skilled business.
Low thyroid function can cause a situation that looks a lot like depression, or can complicate a depression and make it respond less well to treatment. Differentiating between them or being clear as to what aspect of one's problems are most related to thyroid function or depression, and how best to treat them is a matter for the right specialists to adise you about, and more than should be left to a GP.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.